Facebook Pixel
EmpowHER Guest

On Livial and due an operation do I have to stop taking?

By Anonymous March 5, 2011 - 6:23am
Rate This

I have been on Livial for about 10 years and I have been in good health in all respects. I have had a hystorectomy and both ovaries have been removed. In a few months I am having an op ( cosmetic) and have been told to come off Hrt.Why is this neccesary? also does Livial count as much as say premarin would ?? I have not taken Livial for about 4 weeks now, and am having hot flushes and bad nights sleep, and feel fed up. I was only taking Livial every other day because I was wanting to reduce any risks associated with taking tabs. so was surprised that I have had such marked withdrawl symptoms.

Add a Comment8 Comments

EmpowHER Guest

I am on livial and just had liposuction...should i have come off it...is it too late to reduce risks if i stop taking it now? Thanks, Michele

September 7, 2012 - 2:12am
EmpowHER Guest

Really interested in discussions on livial , as I have just started have noticed bloating and hate the feeling but moods libido everything great, Was interested in comment taking it every other day and just wondering if this could reduce bloating or wt gain. I am only 151 cm and maybe don't need the full dose. Love an opinion.

November 12, 2011 - 9:12pm
(reply to Anonymous)

Hi Anonymous,

Bloating and Weight Gain are expected side effects of livial. In regards to changing your dose from daily to every other day, this is something that you will have to consult your doctor with. Unfortunately, we cannot recommend that you change your dosage. 

Glad to hear that everything else with the medication is great!


November 14, 2011 - 7:20am
EmpowHER Guest

I also take livial-tibolone now for 10 years, and feel very very good with it. But now in Bali - Indonesia it is not availble anymore and the ptoblems I had for 10 years ago, are coming back. I am 62 years old. Can anybody from you tell-write me where I can buy it.
It is really urgent for my husband and me!!!

Thanks in advance

May 18, 2011 - 11:20am
HERWriter Guide (reply to Anonymous)

Hi Paulien

I answered this question for you on your own thread that you made. I hope the information helps! You can find it here: http://www.empowher.com/community/ask/livial-tibolone-urgent

We ask that you not repost your question to many different threads in our Community so we have time to help all of our readers!
We guarantee that all questions will be answered so one question will suffice.

Thanks for your understanding!

May 18, 2011 - 2:25pm

Dear Anon,

I had to do a little bit of research since I am not very familiar with Livial. However, I didn't have to do much to understand why it is that you were asked to stop taking it for surgery. HRT drugs can cause blood clots and if you are scheduled for surgery then that is certainly why your doctor has asked you to come off Livial (and possibly most medications if you are on any others)

When is your surgery scheduled for? You mentioned that the surgery was cosmetic-- are you still willing to go through with it considering you sound pretty miserable without your medications?

March 5, 2011 - 7:05am
EmpowHER Guest
Anonymous (reply to Rosa Cabrera RN)

Thank you for responding to my query. I now understand why it is important to stop taking the Livial 4 weeks before an op and also 2 weeks after. I am still wanting to go ahead with the op which is not scheduled until May so maybe I will go back on the Livial and stop taking again 4 weeks before the op. My partner definately wants me to go back on the Livial as he cannot believe the change in me! I am known for always feeling the cold and now!!! I am like an oven and at night is the worst clammy to say the least.

March 6, 2011 - 3:13am
(reply to Anonymous)

Yep, if your surgery isn't scheduled till May then you should continue taking Livial until April-- no reason to suffer for months if it isn't necessary.

Keep us updated on your surgery-- Best Wishes!

March 7, 2011 - 6:02am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!